BANDAR SERI BEGAWAN - The Ministry of Health (MoH) announced the withdrawal of three types of health products after these were found adulterated with undeclared potent western medicines by Malaysia's National Pharmaceutical Control Bureau.
In a statement, the ministry said the three products are: Majun Burung Unta (manufactured by Kasaawari Maju Enterprise, Malaysia); Skyline Al-Taqwa Sakit Pinggang dan Lutut and Skyline Al-Taqwa Gaut Asam Urat (manufactured by Al-Mubarak Medical, Madinah Munawarah, Saudi Arabia).
All the three products were not registered in Malaysia and found to contain false information on their labels, the ministry said.
All three were found to be adulterated with Dexamethasone, a potent corticosteroids, it said. Unsupervised long-term consumption can lead to increased blood glucose levels leading to diabetes, high blood pressure, cataracts, muscular and bone disorders, and an increased risk of infections.
In addition, long-term use of corticosteroids can lead to Cushing's syndrome, which is characterised by a round face or "moon face", and upper body obesity with thin limbs. Consumers who have taken high doses of steroids over a prolonged period of time may suffer from withdrawal symptoms which include fatigue, muscle and joint pain, fever, low blood sugar, low blood pressure and dehydration, the ministry said.
Approval for the import and sale of the products was not issued by MoH, hence any import and sale of these products is not allowed in Brunei Darussalam.
MoH reminded the public that retailing of these products, including via online such as Facebook, is an offence under the Poisons Act 1956. Offenders can be fined $8,000 or six months imprisonment. The ministry said that if a person commits an act that amounts to such a degree of negligence so as to endanger of be likely to endanger human life, the offender will be charged guilty and fined $16,000 and 12 months imprisonment.
Anyone who has purchased or used the health products is advised to stop consumption immediately and consult a medical practitioner if they experience any adverse reactions or feel unwell after consuming these products.